MAUDE Adverse Event Report: Ethicon Endo-Surgery, LLC. DUALTO Energy System; Electrosurgical Cutting and Coagulation Instruments

Ethicon Endo-Surgery, LLC. DUALTO Energy System; Electrosurgical Cutting and Coagulation Instruments
Catalog Number ETHUSC
Medical Device Problem Codes Arcing of Electrodes (2289); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 07/27/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a total laparoscopic hysterectomy with bilateral salpingectomy for uterine fibroids, bleeding from the port site was cauterized using a right-angle electrode of the probe plus during wound closure.An electric current ran through the muscle retractor that was placed in the surgical field at that time, causing a second-degree burn.The attending physician's opinion is that it may have been an electrical discharge.The patient is female, but it is currently confirming the treatment she received for this incident, her condition after treatment, and the patient background information.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 8/14/2026.D4 batch #: unknown.D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the manufacturing date is currently not available.Therefore, the full udi is currently not available.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: what were the generator settings for the connected probe plus device? what is the user¿s experience with the probe plus device? were there any other functional issues with the dualto or probe plus during the procedure? what return electrode was used and the location of the electrode? how was the bleeding from the port site addressed? at what point during the procedure did the electric current event occurred? what actions were being performed at the time of the burn? can an image/photo of the muscle retractor that was used in the procedure be shared? can an image/photo of the patient burn be shared? how was the patient treated? what is the patient's current status? can the event log for the dualto be shared for engineering review? what were the serial numbers of each of the dualto components? an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
DUALTO Energy System
Common Device Name
Electrosurgical Cutting and Coagulation Instruments
Manufacturer (Section D)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR  00969
Manufacturer (Section G)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
PR  
+1(303)552-6892
MDR Report Key50255811
Report Number3005075853-2026-06679
Device Sequence Number10135058
Product Code GEI
UDI-Device Identifier20705036038372
UDI-Public20705036038372
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K243067
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Type of Report Initial,Followup
Report Date (Section B) 08/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberETHUSC
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/31/2026
Supplement Date Received by Manufacturer08/19/2026
Initial Report FDA Received Date08/14/2026
Supplement Report FDA Received Date09/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown